# SDR 2015FA0000471

- Difficulty date: September 30, 2015
- Submitted: September 30, 2015
- Operation: General aviation
- Engine: Lyc LF5071F
- System (JASC): 7250 · Turbine Section
- Part: Turbine Wheel
- Condition: Dented
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE FINAL AUDIT OF A 3RD TURBINE ROTOR ASSEMBLY, A DISCREPANCY WAS NOTED IN THE ASSEMBLY PROCESS REGARDING THE TOOLING USED TO INSTALL THE PINS SECURING THE BLADES.  THE TOOLING WAS STRIKING THE DISK LEAVING AN INDICATION THAT WAS NOT ALLOWED IAW THE OHM INSPECTION CRITERIA FOR THE DISC. THESE INDICATIONS ARE APPROXIMATELY 0.070" LONG, AND TAPER FROM 0.001 TO 0.015 IN WIDTH, AND INCREASE IN DEPTH FROM 0.001 TO 0.006 ALONG THE LENGTH. AFTER INVESTIGATION, IT WAS DETERMINED THAT THESE INDICATIONS WERE CAUSED BY TOOLING STRIKING THE DISC FACE DURING PIN AND BLADE INSTALLATION.  TOOLING HAS BEEN MODIFIED TO ELIMINATE DEFECTS GOING FORWARD. THESE INDICATIONS ARE IN NON-LIFE LIMITING AREAS ON THE DISC SURFACE.  IAW THE EM, RANDOM PITTING OR DENTS AND SMALL NICKS ON DISC FACE ARE ACCEPTABLE WITHOUT REPAIR UP TO 0.010" DEEP.  BASED ON AVAILABLE INFORMATION, THERE ARE 12 SHIPPED ASSEMBLIES THAT ARE AFFECTED BY THIS ISSUE.  ALL CUSTOMERS HAVE BEEN NOTIFIED.  THE ENGINE DESIGN AUTHORITY, HAS BEEN NOTIFIED OF THIS MATTER AND WE ARE AWAITING FINAL DISPOSITION.
